Alert archive / Wisconsin / Small Craft Advisories in 2022

Small Craft Advisory 69, NWS Milwaukee, WI

July 7, 2022

NWS Milwaukee, WI issued this small craft advisory at Jul 7, 2022, 2:53 PM CDT. It took effect at Jul 8, 2022, 1:00 PM CDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2022, 2:53 PM CDT (19:53 UTC)
In effect from
Jul 8, 2022, 1:00 PM CDT
Expired
Jul 9, 2022, 8:00 AM CDT
In force
19 hr
Issued by
NWS Milwaukee, WI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 7, 2:49 PM CDT, 4 minutes earlier.

Area forecast discussion, Jul 7, 2:49 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
249 PM CDT Thu Jul 7 2022

.SHORT TERM...
(Issued 249 PM CDT Thu Jul 7 2022)

Tonight through Friday night:

Variable clouds continue across the region this afternoon, with
early afternoon temperatures generally in the low 80s. Some very
patchy, transient fog as affected areas close to Lake Michigan at
times, but should lift by later this afternoon.

Showers and thunderstorms will increase in coverage this evening,
and especially overnight as a surface low forms over Iowa and
moves across central Illinois. Locations along and south of I-94
will have the best chance of seeing rain from this activity.
Additional showers and storms will form along an advancing cold
front to our north, which will surge southward tomorrow morning as
the surface low pulls east. No severe weather is expected with
this activity, but some brief heavy rain is possible at times.

Rain will end from north to south during the late morning to mid
day hours, with drier air building into the area tomorrow
afternoon and night. Highs tomorrow will be cooler, with upper 70s
to low 80s inland, and upper 60s to around 70 near Lake Michigan,
with a brisk northeast wind off the lake. Lows tomorrow night into
Saturday morning will fall into the 50s in many locations, as high
pressure builds southward into the area.

Boxell

&&

.LONG TERM...
(Issued 249 PM CDT Thu Jul 7 2022)

Saturday through Thursday:

Saturday looks to be a beautiful day, with light winds, plenty of
sunshine, and low humidity. Highs will be in the upper 70s to
around 80.

Winds turn back to the south on Sunday, with temperatures and
dewpoints increasing. A cold front will bring our next chance for
rain Sunday night and Monday, with additional chances associated
with a secondary frontal passage on Tuesday.

Northwest flow looks to be favored through the remainder of next
workweek, suggesting temperatures around or a little below
average, along with limited chances for rain.

Boxell

&&

.AVIATION...
(Issued 249 PM CDT Thu Jul 7 2022)

A mix of VFR and MVFR will prevail this afternoon, with the MVFR
most likely at Janesville and Kenosha. Shower and thunderstorm
coverage will increase tonight, along with lower ceilings.
Ceilings are expected to fall to MVFR at most locations tonight,
followed by a period of IFR tomorrow morning. Winds will remain
light from the east and southeast.

A cold front will pass through the area tomorrow morning, with
rain ending from north to south with the frontal passage. Ceilings
will improve behind the front. Winds will turn northeasterly
behind the front, with gusts to around 20 knots expected through
the afternoon. A few higher gusts to around 30 knots will be
possible at Sheboygan, Milwaukee, and Kenosha (i.e., closer to
Lake Michigan).

Boxell

&&

.MARINE...
(Issued 249 PM CDT Thu Jul 7 2022)

High pressure over eastern Michigan will push east into the
eastern Great Lakes by tomorrow morning. Winds will initially be
light and variable into this evening, before turning easterly
overnight, as low pressure moves across central Illinois,
continuing into the Ohio River Valley on Friday.

A cold front will move down the lake on Friday morning, with
gusty northeast winds developing behind the front. A Small Craft
Advisory and Beach Hazards Statement will be in effect Friday
afternoon and night for the brisk onshore winds and elevated
waves.

Another high pressure system will then build into the region
Friday into Saturday, bringing lighter winds.

Boxell

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 7, 3:17 AM CDT, 11 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
317 AM CDT Thu Jul 7 2022

WIZ046-047-051-052-056>060-062>072-080830-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
317 AM CDT Thu Jul 7 2022

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

There are slight chances for thunderstorms west of Madison late
this afternoon, then over all of southern Wisconsin for tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a moderate swim risk for Lake Michigan beaches Friday
afternoon into Saturday morning. There is a potential the swim
risk could increase to high for some areas.

There are slight chances for thunderstorms on Friday.  There are
generally small chances for thunderstorms again Sunday night and
Monday and again on Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-080830-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
317 AM CDT Thu Jul 7 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

There are slight chances of thunderstorms late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Increasing northeast winds and building waves will likely reach
Small Craft Advisory levels Friday afternoon into Friday night.

There are generally small chances for thunderstorms Friday and again
Sunday night and Monday, and possibly Wednesday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-080830-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
317 AM CDT Thu Jul 7 2022

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

There are small chances for thunderstorms tonight over the
southern half of the lake.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There are generally small chances for thunderstorms Sunday night
and Monday, and possibly again on Wednesday.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:52 PM CDTBeach Hazards StatementMKXKenosha, Milwaukee, Ozaukee, Racine, Sheboygan41 hr

Nearby

Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.